Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 88, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 24, 2022, 6:29 PM EDT for Montgomery County, Toombs County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2022, 6:29 PM EDT (22:29 UTC)
- Expired
- May 24, 2022, 7:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:48 PM EDT | TSTM WND DMG | 3 S Kibbee, GA | NUMEROUS TREES REPORTED DOWN NEAR THE INTERSECTION OF FERGUSON RD AND CREEK TRAIL RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WUUS52 KFFC 242229
SVRFFC
GAC209-279-242300-
/O.NEW.KFFC.SV.W.0088.220524T2229Z-220524T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
629 PM EDT Tue May 24 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Toombs County in southeastern Georgia...
Northeastern Montgomery County in central Georgia...
* Until 700 PM EDT.
* At 629 PM EDT, a severe thunderstorm was located over Center, or 7
miles southwest of Lyons, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lyons, Vidalia, Higgston, Santa Claus, Alston, South Thompson,
Center, Rock Springs, Kibbee and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3207 8236 3208 8252 3229 8255 3233 8241
3230 8235 3229 8235 3229 8234 3226 8228
TIME...MOT...LOC 2229Z 184DEG 22KT 3215 8243
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
523
WWUS52 KFFC 242240
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
640 PM EDT Tue May 24 2022
GAC209-279-242300-
/O.CON.KFFC.SV.W.0088.000000T0000Z-220524T2300Z/
Toombs GA-Montgomery GA-
640 PM EDT Tue May 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN TOOMBS AND NORTHEASTERN MONTGOMERY COUNTIES...
At 640 PM EDT, a severe thunderstorm was located over Vidalia, or
near Lyons, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lyons, Vidalia, Higgston, Santa Claus, Center, Kibbee and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3211 8234 3213 8253 3229 8255 3233 8241
3230 8235 3229 8235 3229 8234 3226 8228
TIME...MOT...LOC 2240Z 184DEG 22KT 3222 8242
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:58 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 24, 3:58 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 358 PM EDT Tue May 24 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Wednesday Night/... No significant weather impacts or forecast concerns expected through the short term period. Moist pattern with SWly flow aloft and upper low to the west initially over western KS expected to continue moving slowly east. Tropical plume of deep moisture extending back to the Caribbean sea still funneling into AL and western GA. As upper trough approaches, this plume will shift east into the state by late Wed night but more so on Thurs. So far, based on observed trends, convection moving north over SW GA should reach our SW counties before 6 PM and work its way north into the ATL metro maybe 9-10 PM, gradually weakening/dissipating around midnight. SHRA/TSRA coverage will increase Wed compared with this evening's only 20-40% expected coverage but more so over Wrn GA closer to deep moisture. As mentioned earlier, heavy rain should hold off until Thurs but could see over an inch or two over western counties Wed. SNELSON .LONG TERM /Thursday through Tuesday/... A cold front will be ushered into the area at the start of the forecast period on Thursday as an upper low pushes eastward into the mid-Mississippi Valley. Widespread showers and thunderstorms will be on the increase during the day Thursday as the amplifying low/trough shifts eastward. As low-level wind fields increase, the threat for strong to possibly severe thunderstorms will also increase through by Thursday afternoon. The potential limiting factor would be instability given possible widespread cloud cover. Even so, a severe threat will exist on Thursday. Additionally, heavy rainfall may lead to localized flooding concerns, especially if additional preceding areas of locally heavy rainfall occur over the next day or so ahead of this system and contribute to antecedent elevated stream levels and saturated soils. Showers and storms will gradually end from west to east Thursday night into Friday morning as the front pushes eastward. Behind this system, drier conditions will return for the weekend with lower humidity and initially slightly cooler temperatures. Temperatures will begin to warm by late weekend into early next week as ridging prevails. RW && .AVIATION... 18Z Update... VFR conditions expected thru around 09Z tonight when IFR stratus develops. SHRA/TSRA should remain very isold this afternoon but expected to spread from the south after 00Z, reaching ATL metro airports around 01-04Z. Confidence in coverage and timing of TSRA relatively low however. IFR/low MVFR cigs likely to persist into the early afternoon but could break earlier if overnight precip does not materialize. Light SW sfc winds will become SE 4-6kts after 21Z then E after 00Z then increasing to 8-12kts after 09Z. //ATL Confidence...18Z Update... Low-medium on SHRA/TSRA timing and likelihood. Medium on IFR timing and likelihood. High on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 63 82 66 80 / 50 50 50 80 Atlanta 66 78 67 77 / 40 60 60 90 Blairsville 60 73 61 72 / 50 50 60 90 Cartersville 64 78 65 77 / 50 70 70 90 Columbus 67 82 67 80 / 40 70 60 90 Gainesville 63 77 66 75 / 50 50 60 90 Macon 66 87 67 83 / 40 40 40 80 Rome 66 79 66 78 / 50 70 70 90 Peachtree City 64 79 65 78 / 40 60 60 90 Vidalia 69 89 70 87 / 30 20 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....RW AVIATION...SNELSON
Hazardous weather outlook, May 24, 2:50 PM EDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 250 PM EDT Tue May 24 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 250 PM EDT Tue May 24 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will be possible from this afternoon into tonight. The potential for severe weather is low, but storms will be capable of producing gusty winds, locally heavy rain, and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms each day from Wednesday through Friday and again on Monday. Some of the storms each day may be strong and capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, May 24, 5:27 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 1 W WENONA 31.90N 83.77W
05/24/2022 E1.00 INCH CRISP GA PUBLIC
QUARTER SIZE HAIL REPORTED NEAR TOWN OF WENONA
&&
EVENT NUMBER FFC2200479
NMSpecial weather statement, May 24, 5:57 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Tue May 24 2022
GAZ093-095-105-107-108-242230-
Macon GA-Dooly GA-Houston GA-Wilcox GA-Pulaski GA-
557 PM EDT Tue May 24 2022
...Strong thunderstorms will impact portions of central Macon,
Pulaski, northwestern Wilcox, northern Dooly and southwestern Houston
Counties through 630 PM EDT...
At 557 PM EDT, a line of strong thunderstorms was along a line
extending from Clearview to Pinehurst to near Pope City, and moving
north at 25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Hawkinsville, Oglethorpe, Unadilla, Montezuma, Byromville, Pineview,
Pinehurst, Dooling, Browndale, Whitewater State Park, Grovania, Elko,
Mock Springs, Pope City, Grove Park, Ocmulgee Banks, Finleyson,
Wallace, Clearview and Tippettville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3242 8410 3241 8369 3219 8331 3202 8347
3215 8379 3220 8410
TIME...MOT...LOC 2157Z 195DEG 22KT 3225 8405 3221 8378 3206 8346
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 24, 6:00 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
600 PM EDT Tue May 24 2022
GAZ083-095-096-107-242230-
Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
600 PM EDT Tue May 24 2022
...A strong thunderstorm will impact portions of north central
Pulaski, south central Twiggs, southwestern Bleckley and eastern
Houston Counties through 630 PM EDT...
At 600 PM EDT, a strong thunderstorm was over Pulaski State Prison,
or over Hawkinsville, moving north at 20 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cochran, Hawkinsville, Royal, Coley Station, Ocmulgee Public Fishing
Area, Paulk, Mobley Crossing, Hartford, Pulaski State Prison, Porter
and Magnolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3226 8342 3230 8353 3249 8351 3251 8340
3245 8331
TIME...MOT...LOC 2200Z 195DEG 19KT 3232 8346
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 24, 6:04 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
604 PM EDT Tue May 24 2022
GAZ113-242230-
Toombs GA-
604 PM EDT Tue May 24 2022
...A strong thunderstorm will impact portions of southwestern Toombs
County through 630 PM EDT...
At 604 PM EDT, a strong thunderstorm was over Cedar Crossing, or near
Plant Hatch. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rock Springs, English Eddy, Toombs Central, Cedar Crossing, Johnson
Corner and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3195 8238 3196 8239 3195 8239 3196 8240
3196 8241 3195 8240 3197 8243 3202 8247
3210 8243 3210 8230 3198 8228 3194 8238
TIME...MOT...LOC 2204Z 226DEG 0KT 3201 8240
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 24, 6:06 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 PM EDT Tue May 24 2022
GAZ102-103-242230-
Stewart GA-Webster GA-
606 PM EDT Tue May 24 2022
...Strong thunderstorms will impact portions of Stewart and southern
Webster Counties through 630 PM EDT...
At 606 PM EDT, a line of strong thunderstorms was along a line
extending from near Sanford to near Benevolence to Chambliss, and
moving north at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lumpkin, Preston, Richland, Weston, Kimbrough, Westville, Leveretts,
Troutman, Omaha, Sanford, Centerpoint, Dumas and Providence Canyon
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3192 8467 3193 8468 3192 8477 3193 8480
3192 8490 3194 8495 3195 8496 3198 8496
3198 8501 3197 8504 3199 8504 3199 8507
3202 8505 3206 8506 3209 8504 3213 8506
3217 8502 3211 8476 3208 8446 3192 8450
TIME...MOT...LOC 2206Z 192DEG 18KT 3199 8503 3193 8481 3192 8456
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 24, 6:20 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
620 PM EDT Tue May 24 2022
GAZ080-081-083-093>095-242245-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-Twiggs GA-
620 PM EDT Tue May 24 2022
...Strong thunderstorms will impact portions of northeastern Macon,
southwestern Twiggs, Peach, Houston, southeastern Crawford and east
central Taylor Counties through 645 PM EDT...
At 620 PM EDT, a line of strong thunderstorms was along a line
extending from Garden Valley to Marshallville to Moss Oak to
Grovania, and moving north at 30 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Marshallville,
Reynolds, Robins Air Force Base, Hayneville, Nakomis, Meadowdale,
Houston Lake, Grove Park, Powerville, Moss Oak, Miami Valley,
Kathleen, Saint Louis, Sand Bed and Grovania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3238 8375 3240 8393 3238 8416 3265 8415
3268 8387 3265 8367 3256 8348 3233 8358
3230 8361
TIME...MOT...LOC 2220Z 198DEG 26KT 3243 8411 3244 8393 3243 8375 3239
8367
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:50 PM EDT | Special Weather Statement | FFC | Crisp | 25 min |
| May 24, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 25 min |
| May 24, 5:14 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| May 24, 5:16 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| May 24, 5:24 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| May 24, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 33 min |
| May 24, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 29 min |
| May 24, 5:57 PM EDT | Special Weather Statement | FFC | Macon, Pulaski | 33 min |
| May 24, 6:00 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| May 24, 6:04 PM EDT | Special Weather Statement | FFC | Toombs | 26 min |
| May 24, 6:06 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 24 min |
| May 24, 6:20 PM EDT | Special Weather Statement | FFC | Houston, Peach | 25 min |
| May 24, 6:34 PM EDT | Special Weather Statement | FFC | Stewart | 26 min |
| May 24, 6:45 PM EDT | Special Weather Statement | FFC | Bibb, Peach | 30 min |
| May 24, 6:49 PM EDT | Special Weather Statement | FFC | Treutlen | 26 min |
| May 24, 7:02 PM EDT | Special Weather Statement | FFC | Candler | 28 min |
| May 24, 7:02 PM EDT | Special Weather Statement | FFC | Candler | 28 min |
| May 24, 7:13 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 32 min |
| May 24, 7:17 PM EDT | Special Weather Statement | FFC | Treutlen | 28 min |
| May 24, 7:27 PM EDT | Special Weather Statement | FFC | Emanuel | 18 min |
| May 24, 7:47 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| May 24, 7:48 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| May 24, 7:50 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.